MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS BRAIDED CATHETER

MERIT MEDICAL MANUFACTURING IMPRESS BRAIDED CATHETER
Catalog Number 54038KA2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint is could not be confirmed and a root cause could not be determined.A review of the complaint database was performed and no similar complaints for this lot number were found.A review of the device history record was performed and no exception documents were identified.
 
Event or Problem Description
The account alleges that the patient was admitted to the hospital for pta (thrombectomy) surgery, which was expected to take 1 hour.When the merit impress angiographic catheter was used during the surgery, the tip of the catheter broke in the patient's blood vessel, causing the original 1 hour the achievable surgery was extended by 1.5 hours due to the removal of the broken tip and the addition of vascular exploration.Medical staff provided wound dressing to stop bleeding, drug treatment, blood and urine tests, etc.After the operation, and continued observation.The patient's condition was stable and no complications occurred.

Brand Name
IMPRESS BRAIDED CATHETER
Common Device Name
BRAIDED CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key20127000
Report Number3010665433-2024-00031
Device Sequence Number3265971
Product Code DQO
UDI-Device Identifier00884450654507
UDI-Public00884450654507
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Catalogue Number54038KA2
Device Lot NumberE2322353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown